Differential and Integral Equations

Nonlinear parabolic problems with a very general quadratic gradient term

A. Dall'Aglio, D. Giachetti, and S. Segura de León

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study existence and regularity of distributional solutions for a class of nonlinear parabolic problems. The equations we consider have a quasi-linear diffusion operator and a lower-order term, which may grow quadratically in the gradient and may have a very fast growth (for instance, exponential) with respect to the solution. The model problem we refer to is the following \begin{equation} \begin{cases} u_t -\Delta u = \beta(u) |{\nabla} u|^2 +f(x, t), & \ \text{in}\quad \Omega\times (0, T);\\[0.1cm] u(x,t)=0, & \ \text{on}\quad \partial\Omega\times (0, T);\\[0.1cm] u(x, 0)=u_0(x), & \ \text{in}\quad \Omega; \end{cases} \tag*{(0.1)} \label{modello} \end{equation} with $\Omega \subset \mathbb R^N$ a bounded open set, $T>0$, and $\beta(u)\sim e^{|u|}$; as far as the data are concerned, we assume $\exp(\exp(|u_0|))\in L^2({\Omega})$, and $f \in X(0, T; Y({\Omega}))$, where $X, Y$ are Orlicz spaces of logarithmic and exponential type, respectively. We also study a semilinear problem having a superlinear reaction term, a problem that is linked with problem (0.1) by a change of unknown (see (1.3) below). Likewise, we deal with some other related problems, which include a gradient term and a reaction term together.

Article information

Differential Integral Equations, Volume 20, Number 4 (2007), 361-396.

First available in Project Euclid: 20 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B65: Smoothness and regularity of solutions 35K20: Initial-boundary value problems for second-order parabolic equations 35K57: Reaction-diffusion equations


Dall'Aglio, A.; Giachetti, D.; Segura de León, S. Nonlinear parabolic problems with a very general quadratic gradient term. Differential Integral Equations 20 (2007), no. 4, 361--396. https://projecteuclid.org/euclid.die/1356039459

Export citation